MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® FLIP-FLO¿ CATHETER VALVE; FLIP-FLO CATHETER VALVE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® FLIP-FLO¿ CATHETER VALVE; FLIP-FLO CATHETER VALVE
Model Number BFF20
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the flip flo catheter valve package was empty, although the package was perfectly sealed.
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing related.One sample were confirmed to exhibit the reported failure.The device had not met specifications.The product was not used for patient treatment.The product caused the reported failure.Visual evaluation of the returned photo sample noted one unopened (with original packaging), flip-flo.Visual inspection of the photo sample noted that the product was not inside the sealed package.This is out of specification, which states, "no missing components allowed".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warning: this product should only be used after a licensed medical expert has assessed the bladder function.Indications for use in conjunction with an indwelling catheter.Contraindications ¿ decreased bladder capacity.¿ cognitive impairment.¿ no feeling in the bladder.¿ insufficient manual dexterity to operate the flip-flo¿ valve.Instructions ¿ wash your hands.¿ be careful not to attach the flip-flo¿ valve to the catheter touching the end of the catheter or the valve connector.¿ wash your hands thoroughly before and after operating the flip-flo¿ valve.¿ empty the bladder as often as recommended by your doctor or nurse.¿ push the lever down to open the flip-flo¿ cover.¿ drain the urine into the toilet or a suitable container.¿ pull the lever up to close the flip-flo¿ cover.¿ a night drainage bag can be connected to the flexible connector, so that urine can be drained continuously at night.Warning¿ leave the flip-flo¿ cover open." the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARD® FLIP-FLO¿ CATHETER VALVE
Common Device Name
FLIP-FLO CATHETER VALVE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13599999
Report Number1018233-2022-00877
Device Sequence Number5856703
Product Code KNX
UDI-Device Identifier00801741131783
UDI-Public(01)00801741131783
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberBFF20
Device Catalogue NumberBFF20
Device Lot NumberNGFW0688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer08/25/2022
Initial Report FDA Received Date02/25/2022
Supplement Report FDA Received Date08/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown